MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #5 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #5 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5531G511
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 08/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding revision due to instability involving a triathlon insert was reported.The event was confirmed based on clinician review of the medical records provided.Method & results: device evaluation and results: not performed as no items were returned.Medical records received and evaluation: a review of the provided medical records by a clinical consultant indicated: gradual relaxation of remaining scar tissue after a previous revision for arthrofibrosis in 2010 when also a thinner bearing was implanted rendered the knee gradually unstable requiring another revision to restore knee stability to the immediate post primary implantation state of 2009.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: the event was confirmed based on clinician review of the medical records provided.A review of the provided medical records by a clinical consultant indicated: gradual relaxation of remaining scar tissue after a previous revision for arthrofibrosis in 2010 when also a thinner bearing was implanted rendered the knee gradually unstable requiring another revision to restore knee stability to the immediate post primary implantation state of 2009.No further investigation is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Left knee revision for pain and catching.Insert and patella revised.Update event based on medical review received: gradual relaxation of remaining scar tissue after a previous revision for arthrofibrosis in 2010 when also a thinner bearing was implanted rendered the knee gradually unstable requiring another revision to restore knee stability to the immediate post primary implantation state of 2009.

Brand Name
X3 TRIATHLON CS INSERT #5 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8021685
Report Number0002249697-2018-03554
Device Sequence Number1352699
Product Code MBH
UDI-Device Identifier07613327045864
UDI-Public07613327045864
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Catalogue Number5531G511
Device Lot NumberLBU975
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2018
Initial Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient Weight127